Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 392, NWS Tulsa, OK

June 5, 20084 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2008, 11:15 PM CDT for 4 counties in Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 11:15 PM CDT (04:15 UTC)
Expired
Jun 6, 2008, 12:00 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 7:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
3.2
Supercell composite
21.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:17 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 5, 9:17 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
917 PM CDT THU JUN 5 2008

.UPDATE...

&&

.DISCUSSION...
THE ONLY CHANGES TO THE GRIDS THIS EVENING HAVE BEEN TO RAISE THE
QPF ACROSS MUCH OF THE AREA AND TWEAK THE SHORT TERM
PRECIPITATION CHANCES AND COVERAGE. A LINE OF STRONG THUNDERSTORMS
IS CURRENTLY MOVING INTO OSAGE AND PAWNEE COUNTIES. THIS ACTIVITY
HAS WEAKENED OVER THE PAST COUPLE OF HOURS... BUT WILL STILL POSE
A THREAT FOR SEVERE WEATHER.

WE CONTINUE TO EXPECT SIGNIFICANT SEVERE STORMS... INCLUDING THE
POSSIBILITY OF TORNADOES... ACROSS A WIDE AREA OF EASTERN
OKLAHOMA OVERNIGHT AS THE UPPER LOW MOVES CLOSER. THERE ALSO
CONTINUES TO BE A THREAT FOR FLASH FLOODING AS THUNDERSTORMS WITH
HEAVY RAINFALL TRAIN NORTHEASTWARD OVER THE SAME AREAS... AS THE CONVECTIVE
ACTIVITY TRANSLATES SLOWLY EASTWARD.

UPDATED PRODUCTS HAVE BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT THU JUN 5 2008/

DISCUSSION...
THE STAGE HAS BEEN SET FOR SIGNIFICANT SEVERE WEATHER ACROSS
NORTHEAST OKLAHOMA THIS EVENING INTO THE OVERNIGHT HOURS.
TORNADOES...LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN
WILL ALL BE A CONCERN DURING THIS EVENT.

THE DRY LINE CURRENTLY EXTENDS FROM AN AREA OF LOW PRESSURE
ACROSS SOUTHWESTERN NEBRASKA TO EAST OF KDDC AND INTO WESTERN
OKLAHOMA. THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRY
LINE ACROSS KANSAS AND NORTHWEST OKLAHOMA. FURTHER THUNDERSTORM
DEVELOPMENT IS EXPECTED ALONG THE DRY LINE THIS AFTERNOON AND
EVENING AS A POTENT MID-LEVEL LOW MOVES INTO THE PLAINS WITH
THE AID OF A 130 KT 300 MB JET AND THE CAP ERODES. THE AIRMASS
IN ADVANCE OF THE DRY LINE IS CONDUCIVE FOR SEVERE THUNDERSTORMS
WITH CAP VALUES AROUND 3000 J/KG AND LI VALUES AROUND -6. THE
18Z SOUNDING OUT OF OUN INDICATED 0-3KM STORM RELATIVE HELICITY
OF AROUND 400 M2/S2...WHICH OF COURSE IS MORE THAN ADEQUATE
FOR TORNADIC SUPERCELLS. ANY DISCRETE SUPERCELLS THIS EVENING
WILL HAVE A HIGH TORNADO POTENTIAL. EXPECT THE MAIN THREAT FOR
SEVERE THUNDERSTORMS ACROSS THE REGION MID TO LATE EVENING AS
THE STORMS LINE OUT...AT THAT POINT WIND GUSTS TO 80 MPH AND
LARGE HAIL WILL BECOME THE PRIMARY CONCERN. HOWEVER...TORNADOES
WILL STILL BE POSSIBLE WITH BOOKEND VORTICIES WITHIN THE BOW ECHOES.
THESE STORMS WILL MAINLY AFFECT EASTERN OKLAHOMA. HOWEVER...THEY
COULD MOVE INTO NORTHWESTERN ARKANSAS LATER TONIGHT AND INTO
FRIDAY MORNING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING
VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. THIS WILL LIKELY
CAUSE LOCALIZED FLASH FLOODING.

THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO
FRIDAY AS TONIGHTS STORMS LAY DOWN OUTFLOW BOUNDARIES AND STORMS
RE-IGNITE WITH AFTERNOON HEATING ON FRIDAY.

THE WEEKEND LOOKS TO BE QUIETER AS HIGH PRESSURE PREVAILS AT THE
SURFACE AND ALOFT.

HAVE LEFT THE FORECAST DRY THROUGH THURSDAY. HOWEVER...MAY NEED
ADD POPS FOR NORTHERN SECTIONS OF THE AREA MONDAY NIGHT INTO TUESDAY
AS A FRONTAL BOUNDARY FLIRTS WITH THE AREA. WILL GO WITH CHANCE POPS
FOR PORTIONS OF THE AREA THURSDAY AS THE FRONTAL BOUNDARY MAKES A
MORE SIGNIFICANT PUSH THROUGH THE AREA WITH THE AID OF A MID-LEVEL
SHORTWAVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  89  76  90 /  80  50  10  10
FSM   74  87  74  90 /  20  60  10  10
MLC   75  87  75  89 /  40  40  10  10
BVO   69  88  73  90 /  90  30  20  10
FYV   74  85  70  87 /  30  60  20  10
BYV   72  84  70  88 /  20  60  20  10
MKO   73  86  72  87 /  60  50  10  10
MIO   74  85  74  89 /  80  50  20  10
F10   75  87  74  88 /  60  40  10  10
HHW   74  87  74  91 /  20  30  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ059-OKZ060-OKZ064.

AR...NONE.
&&

SHORT TERM...06
Hazardous weather outlook, Jun 5, 4:48 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT THU JUN 5 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
448 PM CDT THU JUN 5 2008

...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS EVENING
   INTO THE OVERNIGHT HOURS ACROSS NORTHEAST OKLAHOMA...INCLUDING
   THE THREAT FOR TORNADOES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...EARLY TO MID EVENING.

	AREA AT GREATEST RISK...PAWNEE...OSAGE AND WASHINGTON COUNTIES.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...EARLY TO MID EVENING.

	AREA AT GREATEST RISK...PAWNEE...OSAGE AND WASHINGTON COUNTIES.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE EVENING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE EVENING.

WINTER WEATHER.
	RISK...NONE.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
SEVERE STORMS... INCLUDING THE POSSIBILITY OF TORNADOES... WILL
AFFECT EASTERN OKLAHOMA OVERNIGHT.

VERY STRONG SOUTHERLY FLOW AHEAD OF A POTENT UPPER LEVEL SYSTEM IS
CURRENTLY PRODUCING NUMEROUS WIND GUSTS OVER 50 MPH. STRONG WINDS
WILL CONTINUE ACROSS THE REGION THIS EVENING. STRONG THUNDERSTORMS
HAVE DEVELOPED AS EXPECTED ALONG THE DRYLINE IN WESTERN OKLAHOMA
THIS AFTERNOON. THESE STORMS ARE MOVING VERY RAPIDLY TO THE
NORTHEAST AND CONTINUING TO TRAIN OVER THE SAME GENERAL AREA.

AS THE MAIN UPPER SYSTEM APPROACHES OUR REGION OVERNIGHT...
THUNDERSTORM ACTIVITY WILL TRANSLATE EASTWARD INTO EASTERN
OKLAHOMA. STORMS SHOULD REACH THE WESTERN EDGE OF OUR AREA BETWEEN
ABOUT 11 PM AND 1 AM. ISOLATED ACTIVITY MAY DEVELOP AHEAD OF THE
MAIN CONVECTIVE AREA AS WELL.

A VERY WARM... MOIST... AND UNSTABLE ENVIRONMENT IS ALREADY IN
PLACE ACROSS EASTERN OKLAHOMA... SUPPORTING STRONG UPDRAFTS. STRONG
SHEAR AND HIGH HELICITY VALUES WILL SUPPORT STORM SCALE ROTATION.
THE SEVERE WEATHER THREATS WILL RUN THE ENTIRE RANGE FROM
TORNADOES... TO LARGE HAIL... TO STRONG STRAIGHT LINE WINDS. IN
ADDITION... TRAINING OF CELLS WILL ALSO POSE A THREAT FOR LOCALIZED
FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS
PORTIONS OF EASTERN OKLAHOMA FRIDAY MORNING. THESE STORMS MAY MOVE
INTO NORTHWEST ARKANSAS DURING THE MORNING HOURS WITH THE THREAT
FOR SEVERE WEATHER. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE ACROSS THE REMAINDER OF THE AREA FRIDAY AFTERNOON WITH A
CONTINUED SEVERE WEATHER THREAT.

STRONG SOUTHERLY WINDS WILL RETURN MONDAY AS A FRONTAL BOUNDARY REMAINS
NORTH OF OUR REGION. THE FRONTAL BOUNDARY WILL SLIDE SOUTH TUESDAY
AND INTO OUR AREA WEDNESDAY BRINGING A CHANCE OF THUNDERSTORMS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ADDITIONAL WATCHES AND WARNINGS MAY BE NEEDED AGAIN FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 5, 6:37 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/05/2008                   TULSA              OK   BROADCAST MEDIA

            EASTON BAPTISH CHURCH AT 2800 WEST EASTON HAD PART OF ITS
            ROOF BLOWN OFF INTO THE PARKING LOT.

&&

DMJ
Local storm report, Jun 5, 11:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND GST     3 W DEPEW               35.80N 96.56W
06/05/2008  E60 MPH          CREEK              OK   AMATEUR RADIO

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:06 PM CDTFlash Flood WatchTSACreek, Nowata, Pawnee, Tulsa, Washington6 hr
Jun 5, 8:11 PM CDTRiver Flood WarningTSAMuskogee20 hr
Jun 5, 9:11 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
Jun 5, 10:46 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee74 min
Jun 5, 11:34 PM CDTTornado WarningTSACreek, Okmulgee, Tulsa, Wagoner41 min
Jun 5, 11:43 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Pittsburg, Rogers, Tulsa and 1 more77 min
Jun 5, 11:51 PM CDTSevere Thunderstorm WarningTSARogers54 min
Jun 6, 12:02 AM CDTFlash Flood WarningTSATulsa98 min
Jun 6, 12:07 AM CDTTornado WarningTSARogers, Tulsa, Wagoner38 min
Jun 6, 12:23 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Haskell, McIntosh and 6 more67 min
Jun 6, 1:24 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Ottawa66 min
Jun 6, 1:32 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee45 min
Jun 6, 2:39 PM CDTSpecial Weather StatementTSAMuskogee51 min
Jun 6, 3:24 PM CDTSpecial Weather StatementTSACherokee36 min
Jun 6, 3:58 PM CDTSpecial Weather StatementTSACherokee32 min
Jun 6, 4:01 PM CDTSpecial Weather StatementTSATulsa44 min
Jun 6, 1:09 AM CDTSevere Thunderstorm WarningTSABenton66 min
Jun 6, 2:54 AM CDTSpecial Weather StatementTSABenton51 min
Jun 6, 3:37 AM CDTSpecial Weather StatementTSABenton38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.